Alert archive / Colorado / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 240, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this severe thunderstorm warning at Aug 19, 2016, 4:29 PM MDT for 4 counties in Colorado. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 19, 2016, 4:29 PM MDT (22:29 UTC)
- Expired
- Aug 19, 2016, 5:15 PM MDT
- In force
- 46 min
- Issued by
- NWS Denver/Boulder, CO
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 60.0 mph
Counties Adams County, CO, Arapahoe County, CO, Morgan County, CO, Weld County, CO
The radar
The Denver radar (KFTG), 39 km from the middle of the area, began a volume at 22:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDEN), launched 12:00Z, 10.5 hours before the alert went out and 74 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 748 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 40 m²/s²
- 0-3 km storm-relative helicity
- 37 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
934
WUUS55 KBOU 192229
SVRBOU
COC001-005-087-123-192315-
/O.NEW.KBOU.SV.W.0240.160819T2229Z-160819T2315Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DENVER CO
429 PM MDT FRI AUG 19 2016
THE NATIONAL WEATHER SERVICE IN DENVER COLORADO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL ARAPAHOE COUNTY IN NORTHEASTERN COLORADO...
SOUTH CENTRAL WELD COUNTY IN NORTHEASTERN COLORADO...
SOUTHWESTERN MORGAN COUNTY IN NORTHEASTERN COLORADO...
ADAMS COUNTY IN NORTHEASTERN COLORADO...
* UNTIL 515 PM MDT
* AT 428 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES WEST OF
HOYT...OR 25 MILES SOUTHWEST OF FORT MORGAN...MOVING SOUTHEAST AT
30 MPH. STRONG OUTFLOW FROM OTHER STORMS WAS LOCATED 5 MILES EAST
OF DENVER INTERNATIONAL AIRPORT.
HAZARD...60 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
BENNETT...BYERS...STRASBURG...PROSPECT VALLEY...LEADER...HOYT AND
SHAMROCK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3985 10370 3983 10371 3956 10427 3956 10438
3999 10466 4019 10421
TIME...MOT...LOC 2228Z 316DEG 28KT 4005 10420
HAIL...1.25IN
WIND...60MPH
$$
KRIEDERMAN2 follow-up statements
081
WWUS55 KBOU 192246
SVSBOU
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
446 PM MDT FRI AUG 19 2016
COC001-005-087-123-192315-
/O.CON.KBOU.SV.W.0240.000000T0000Z-160819T2315Z/
ARAPAHOE CO-WELD CO-MORGAN CO-ADAMS CO-
446 PM MDT FRI AUG 19 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM MDT
FOR CENTRAL ARAPAHOE...SOUTH CENTRAL WELD...SOUTHWESTERN MORGAN AND
ADAMS COUNTIES...
AT 446 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR HOYT...OR 24
MILES SOUTHWEST OF FORT MORGAN...MOVING SOUTHEAST AT 30 MPH.
HAZARD...TWO INCH HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS...AND VEHICLES. EXPECT
WIND DAMAGE TO ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
BENNETT...BYERS...STRASBURG...LEADER...HOYT AND SHAMROCK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.
&&
LAT...LON 3985 10370 3983 10371 3956 10427 3956 10438
3999 10466 4012 10413
TIME...MOT...LOC 2246Z 311DEG 27KT 3997 10406
HAIL...2.00IN
WIND...60MPH
$$
ENTREKIN808
WWUS55 KBOU 192315
SVSBOU
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
515 PM MDT FRI AUG 19 2016
COC001-005-087-123-192324-
/O.EXP.KBOU.SV.W.0240.000000T0000Z-160819T2315Z/
ARAPAHOE CO-WELD CO-MORGAN CO-ADAMS CO-
515 PM MDT FRI AUG 19 2016
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL ARAPAHOE...SOUTH
CENTRAL WELD...SOUTHWESTERN MORGAN AND ADAMS COUNTIES WILL EXPIRE AT
515 PM MDT...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED SOUTHEAST OUT OF THE
WARNED AREA BUT CONTINUES AT SEVERE STRENGTH. THEREFORE THE WARNING
WILL BE ALLOWED TO EXPIRE...AND A NEW WARNING WILL BE ISSUED TO THE
SOUTHEAST OF THE AREA.
LAT...LON 3985 10370 3983 10371 3956 10427 3956 10438
3999 10466 4012 10413
TIME...MOT...LOC 2313Z 316DEG 28KT 3997 10406
$$
KRIEDERMANWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 19, 2:17 PM MDT, 2 hours 12 minutes earlier.
Area forecast discussion, Aug 19, 2:17 PM MDT, 2 hours 12 minutes before
Area Forecast Discussion National Weather Service Denver/Boulder CO 217 PM MDT FRI AUG 19 2016 .SHORT TERM...(This evening through Saturday) Issued at 215 PM MDT Fri Aug 19 2016 Quite a bit of showers and storms already erupting over the Northern Front Range foothills of Larimer and Northern Boulder counties. Storm motions are decent...15-20kt so threat of any flooding appears low. Storms have been dropping up to a third of an inch of rain with passing storms so far. Surface cold front now into Northern larimer and Northern Weld counties and expected to be into the Denver area towards 4 pm local. Good surface heating now ahead of the front with temperatures at Denver in the upper 70s and dewpoints holding upper 40s/lower 50s. This has put surface based CAPES 1000-1200j/kg. Won't be surprised if we see a few severe storms with one inch diameter hail and strong winds. Thunderstorm activity will decrease from North to South through the evening hours as stronger subsidence moves in behind the trof. Still some question on how much clearing there will be tonight. Latest NAM still indicates quite a bit of cloud cover for much of the night but any kind of clearing will take low temperatures well into the 40s. Record low tonight at Denver is 46 so we may be very close to a record. Expect drier conditions on Saturday with cooler low levels and more stable airmass. The exception would be the Mountains and Park county, especially south of the Interstate 70 corridor where lingering moisture and instability will result in isolated thunderstorms. Temperatures will remain cool on the plains with readings in the 70s. .LONG TERM...(Saturday night through Friday) Issued at 130 PM MDT Fri Aug 19 2016 Northwest flow aloft Saturday evening will turn westerly Sunday. This pattern will bring dry air to the region. Expected enough moisture to remain over the higher terrain south of Interstate 70 to produce isolated thunderstorms Saturday evening and again Sunday afternoon and evening. Highs on Sunday will rebound into the 80s across northeast Colorado. On Monday, southwest flow aloft ahead of a weak upper level low moving across the southwest part of the country will help transport subtropical moisture back into the area. Expected this to produce a round of scattered thunderstorms over the higher terrain, with isolated storms moving east off the higher terrain. The trough will pass over Colorado Tuesday. This is expected to bring more afternoon/evening showers and thunderstorms. Highs on Monday will be in the upper 80s over northeast Colorado. With the trough overhead, expected slightly cooler temperatures for Tuesday. For Wednesday through Friday, northwest flow behind the exiting low will bring cooler temperatures Wednesday. Models showing some sort of northwest flow aloft continuing through Friday which should keep temperatures below normal. Details on the short waves embedded in the northwest flow aloft still need to be worked out. Afternoon and evening thunderstorms will remain possible over the higher terrain. For the lower elevations, still too soon to tell when the best chance for storms will be. Plan on going with 10-20s pops at this time until the pattern becomes more clear. && .AVIATION...(For the 18Z TAFS through 18Z Saturday afternoon) Issued at 215 PM MDT Fri Aug 19 2016 Surface cold front will move into the terminals 22-23z with increasing Northwest winds of 20 to 35 mph based on upstream cold front passage at CYS. Scattered thunderstorms will develop ahead and along the front after 21z with potential for wind gusts to 40kt, small hail and heavy rain. Could see some MVFR cigs/ILS conditions in the thunderstorms. Storms should diminish early this evening but lingering clouds possible through much of the night. Drier on Saturday with no thunderstorms expected. && .BOU Watches/Warnings/Advisories... None. && SHORT TERM...Entrekin LONG TERM...Meier AVIATION...Entrekin
Hazardous weather outlook, Aug 19, 9:48 AM MDT, 6 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DENVER/BOULDER CO 948 AM MDT FRI AUG 19 2016 COZ030>051-201600- JACKSON COUNTY BELOW 9000 FEET- WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET- GRAND AND SUMMIT COUNTIES BELOW 9000 FEET- SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET- SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/ GILPIN/CLEAR CREEK/SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET- JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET- CENTRAL AND SOUTHEAST PARK COUNTY- LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY- BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY- NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/EAST BROOMFIELD COUNTY- ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET- NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY- CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY- SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY- LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- 948 AM MDT FRI AUG 19 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT SHOWERS AND THUNDERSTORMS WILL DEVELOP ALONG A COLD FRONT WHICH WILL SWEEP SOUTHWARD ACROSS NORTHERN COLORADO THIS AFTERNOON AND EARLY EVENING. EXPECT RAIN...SMALL HAIL AND GUSTY WINDS TO 45 MPH WITH THE STORMS. AN ISOLATED SEVERE STORM IS ALSO POSSIBLE WITH HAIL UP TO ONE INCH IN DIAMETER AND DAMAGING WINDS TO 60 MPH. THUNDERSTORMS WILL DIMINISH FROM NORTH TO SOUTH DURING THE EVENING HOURS AS HIGH PRESSURE BUILDS INTO THE AREA. TEMPERATURES WILL BE MUCH COOLER TODAY WITH HIGHS IN THE 70S OVER LOWER ELEVATIONS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY DRIER AIR WILL MOVE OVER THE REGION THIS WEEKEND. OTHER THAN ISOLATED THUNDERSTORMS OVER THE MOUNTIANS DRY CONDITIONS ARE EXPECTED. MOISTURE WILL INCREASE NEXT WEEK BRINGING ISOLATED TO SCATTERED AFTERNOON AND EVENING THUNDERSTORMS EACH DAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED AFTER 1PM ACROSS THE PLAINS.
In the hours before
Local storm report, Aug 19, 2:46 PM MDT, 1 hour 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DENVER CO
246 PM MDT FRI AUG 19 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0236 PM HAIL WELLINGTON 40.70N 105.00W
08/19/2016 M1.00 INCH LARIMER CO TRAINED SPOTTER
&&
KFLocal storm report, Aug 19, 3:17 PM MDT, 1 hour 12 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE DENVER CO
317 PM MDT FRI AUG 19 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0315 PM HAIL EATON 40.52N 104.71W
08/19/2016 M1.00 INCH WELD CO TRAINED SPOTTER
0236 PM HAIL WELLINGTON 40.70N 105.00W
08/19/2016 M1.00 INCH LARIMER CO TRAINED SPOTTER
&&
KFLocal storm report, Aug 19, 3:41 PM MDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE DENVER CO
341 PM MDT FRI AUG 19 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0335 PM TSTM WND GST 5 ENE GREELEY 40.45N 104.66W
08/19/2016 M81.00 MPH WELD CO AWOS
GREELEY WELD COUNTY AIRPORT
0315 PM HAIL EATON 40.52N 104.71W
08/19/2016 M1.00 INCH WELD CO TRAINED SPOTTER
0236 PM HAIL WELLINGTON 40.70N 105.00W
08/19/2016 M1.00 INCH LARIMER CO TRAINED SPOTTER
&&
KFSpecial weather statement, Aug 19, 3:59 PM MDT, 30 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DENVER CO 359 PM MDT FRI AUG 19 2016 COZ040-043-045-192245- CENTRAL AND SOUTH WELD COUNTY CO- CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES CO- NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/EAST BROOMFIELD COUNTY CO- 359 PM MDT FRI AUG 19 2016 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN WELD...WESTERN ADAMS AND NORTHEASTERN DENVER COUNTIES UNTIL 445 PM MDT... AT 357 PM MDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS AN A COLD FRONT NEAR HUDSON...OR 26 MILES SOUTH OF GREELEY...MOVING SOUTHEAST AT 40 MPH. WIND GUSTS OF 50 TO 55 MPH OUT OF THE NORTH TO NORTHWEST WILL BE POSSIBLE DUE TO THE COLD FRONT AND OUTFLOW FROM THE STORMS. LOCATIONS IMPACTED INCLUDE... NORTHEASTERN AURORA...NORTHEASTERN COMMERCE CITY...BRIGHTON... DENVER INTERNATIONAL AIRPORT...FORT LUPTON...MILLIKEN...LOCHBUIE... PLATTEVILLE...HUDSON...LA SALLE...KEENESBURG...GILCREST... D.I.A TERMINAL AND CONCOURSES...BARR LAKE AND MILTON RESERVOIR. PRECAUTIONARY/PREPAREDNESS ACTIONS... PREPARE FOR SUDDEN GUSTY WINDS. SECURE LOOSE OBJECTS AND MOVE TO A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && LAT...LON 4030 10491 4035 10469 3982 10428 3977 10476 TIME...MOT...LOC 2157Z 322DEG 36KT 4005 10461 KRIEDERMAN
Local storm report, Aug 19, 4:14 PM MDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE DENVER CO
414 PM MDT FRI AUG 19 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0345 PM HAIL 1 S KERSEY 40.37N 104.56W
08/19/2016 M1.00 INCH WELD CO STORM CHASER
0335 PM TSTM WND GST 5 ENE GREELEY 40.45N 104.66W
08/19/2016 M81.00 MPH WELD CO AWOS
GREELEY WELD COUNTY AIRPORT
0315 PM HAIL EATON 40.52N 104.71W
08/19/2016 M1.00 INCH WELD CO TRAINED SPOTTER
0236 PM HAIL WELLINGTON 40.70N 105.00W
08/19/2016 M1.00 INCH LARIMER CO TRAINED SPOTTER
&&
KFLocal storm report, Aug 19, 4:29 PM MDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE DENVER CO
429 PM MDT FRI AUG 19 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0415 PM TSTM WND DMG COMMERCE CITY 39.81N 104.92W
08/19/2016 ADAMS CO TRAINED SPOTTER
WIND GUSTS ESTIMATED AT 65 MPH. SMALL TREE LIMBS OF 2
INCHES SNAPPED.
0345 PM HAIL 1 S KERSEY 40.37N 104.56W
08/19/2016 M1.00 INCH WELD CO STORM CHASER
0335 PM TSTM WND GST 5 ENE GREELEY 40.45N 104.66W
08/19/2016 M81.00 MPH WELD CO AWOS
GREELEY WELD COUNTY AIRPORT
0315 PM HAIL EATON 40.52N 104.71W
08/19/2016 M1.00 INCH WELD CO TRAINED SPOTTER
0239 PM HAIL 5 SE WELLINGTON 40.65N 104.93W
08/19/2016 M0.75 INCH WELD CO COCORAHS
0236 PM HAIL WELLINGTON 40.70N 105.00W
08/19/2016 M1.00 INCH LARIMER CO TRAINED SPOTTER
&&
KFThe office that day
Everything else NWS Denver/Boulder, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 19, 2:37 PM MDT | Severe Thunderstorm Warning | BOU | Larimer, Weld | 23 min |
| Aug 19, 2:59 PM MDT | Severe Thunderstorm Warning | BOU | Weld | 46 min |
| Aug 19, 3:45 PM MDT | Severe Thunderstorm Warning | BOU | Weld | 45 min |
| Aug 19, 3:59 PM MDT | Special Weather Statement | BOU | Adams | 46 min |
| Aug 19, 4:06 PM MDT | Severe Thunderstorm Warning | BOU | Adams, Arapahoe, Denver, Weld | 24 min |
| Aug 19, 5:07 PM MDT | Special Weather Statement | BOU | Douglas, Elbert | 23 min |
| Aug 19, 5:13 PM MDT | Severe Thunderstorm Warning | BOU | Adams, Arapahoe, Lincoln, Washington | 62 min |
| Aug 19, 5:56 PM MDT | Areal Flood Advisory | BOU | Arapahoe, Douglas, Jefferson | 64 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.